MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8TORQ85KIT-B
Medical Device Problem Codes Suction Problem (2170); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein using an indigo system aspiration catheter 8 (cat8) and a non-penumbra sheath.During the procedure, the physician inserted the cat8 into the sheath using the peel-away sheath.While aspirating with the cat8, it became clogged and the physician decided to remove it.Upon removal, it was noticed that the tip of the cat8 was ovalized.The procedure was completed using a non-penumbra thrombectomy system and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the cat8 was kinked approximately 15.0 cm from the hub.The cat8 was ovalized approximately 58.0 and 81.0 thru 84.5 from the hub.Conclusions: evaluation of the returned cat8 confirmed that the distal shaft of the catheter was ovalized.If the peel-able sheath is not properly used to protect the distal shaft of the cat8 during insertion, damage such as ovalization may occur.Further evaluation of the cat8 revealed additional ovalization and a kink.This damage was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10451071
Report Number3005168196-2020-01277
Device Sequence Number3316997
Product Code DXE
UDI-Device Identifier00815948022508
UDI-Public00815948022508
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model NumberCAT8TORQ85KIT-B
Device Catalogue NumberCAT8TORQ85KIT
Device Lot NumberC20981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005